MAUDE Adverse Event Report: RICHARD WOLF GMBH MODULINE SHEATH TUBE INSULATED 5MM SL 310MM FOR MODULAR FORCEPS AND SCISSOR SY; ENDOSCOPIC FORCEPS

RICHARD WOLF GMBH MODULINE SHEATH TUBE INSULATED 5MM SL 310MM FOR MODULAR FORCEPS AND SCISSOR SY; ENDOSCOPIC FORCEPS
Model Number 8393.913
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Codes Injury (2348); Bowel Perforation (2668)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A questionnaire was sent to the customer.The customer confirmed that the problem occurred during surgery on (b)(6) 2019 on a female patient, age (b)(6), where the patient was injured with a perforated bowel.There was no delay in treatment, and the operation could be completed.The patient was operated upon to successfully repair the bowel perforation on (b)(6) 2019.The device was returned to richard wolf (b)(4) for evaluation.The testing during the device evaluation established leakage current on 12 different devices.As multiple devices were sent together, the sum of which exceeds one surgical set, it is not possible to determine which device(s) could have been contributory to the reported complaint.In the ifu, the user is informed about the correct use of the instrument.The user is advised that special precautions are required when combining products, especially for hf applications.The application of too much force can lead to breakage or damage to the product that can compromise the functionality.Due to the small dimensions required, the products have only limited strength.The user is also instructed to carry out a visual and functional inspection of the device before and after each use, including a check of the insulation oft he hf cables and sheaths and to replace if necessary.A review of the complaints database showed that between 01.01.2015 and 06.07.2019, there were no similar complaints regarding current leakage.Possible hazards are addressed in the risk assessment b1-2 r04 with the respective severity and probability of occurrence, and rated as acceptable, and continue to be valid in the context of this complaint.The devices tested show significant signs of wear and tear and damage, indicating handling issues.Incorrect handling and reprocessing methods can cause damage to the devices.The problem investigated in this case does not describe a general product problem that points to a non-conformity, negative trend or any new health hazard.A systemic issue is not apparent and the warnings and cautions contained in the ifu ga-s026 related to the problem are considered to be sufficient, no further action is warranted except for the continued surveillance of product complaints so that any negative trends can be monitored.Richard wolf (b)(4) (rw(b)(6)) considers this matter closed.However, in the event rw(b)(4) receives any additional information a follow up report will be submitted to fda.
 
Event or Problem Description
Note: the customer returned a total of 26 devices at the same time for evaluation and requested that the devices be evaluated for current leakage at any points other than where current should be discharging.The customer stated that the returned instruments may or may not have been involved in a patient intra-operative injury.Patient had laparoscopic cholecystectomy surgery on (b)(6) 2019 and returned to theater for repair of bowel perforation on (b)(6) 2019.As the customer collected multiple devices (comprising far more than one surgical set) for testing, it is not possible to determine which device(s) may have been potentially involved in the reported incident, and we will report against one device type 8393.913, batch no.1156606, where abnormal current leakage was detected and which we believe to be the most likely device type to have contributed to the reported adverse event.(note: a total of 3 pieces 8393913 with different batch numbers (1156606, m484390, and 1014984) were sent in by the customer, where abnormal current leakage was detected.Batch 1156606 was used to report the incident.) the complaint reference is (b)(4).

Brand Name
MODULINE SHEATH TUBE INSULATED 5MM SL 310MM FOR MODULAR FORCEPS AND SCISSOR SY
Common Device Name
ENDOSCOPIC FORCEPS
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10201268
Report Number9611102-2020-00008
Device Sequence Number2612914
Product Code GCJ
UDI-Device Identifier04055207016251
UDI-Public04055207016251
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8393.913
Device Catalogue Number8393.913
Device Lot Number1156606
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Other;
Patient Age41 YR